This year I have been started on several new medications. (As if I wasn't on enough before). They did not replace old medications, they were added to my regimine.
A few years ago, I was sent to a rheumatologist by my PCP with her hoping to get me started on Plaquenil for the lupus. She felt that the drug required more expertise to manage with my complicated medical history than she wanted to manage.
I went to rheumy ... he felt the drug was too risky ... put me on steroids and steroid creams. (Plaquenil is commonly first line drug for Lupus ...add Myasthenia Gravis into the mix, and you've got a different colored horse)
My PCP was frustrated, but she went along with him. I ...the ever faithful patient, listened to the docs and went along.
Fast forward ...rheumy leaves town ... I'm left with no rheumy ..my Dermatologist ALSO leaves town to go teach in Texas ...and I go to a new dermatologist. (after almost 3 years. Not wise, I know, lupus, history of skin cancer. But my former Dermy had been my dermy since SAMUEL was 6 months old. He was 15 when Dermy moved to Texas. I pouted and didn't want to find a new one)
New dermy is not only good with skin cancer, but QUITE experienced with autoimmune diseases that effect the skin. I'm in there with a red butterflied face (which was only kind of pink and only sometimes there when Rheumy was here, thus the willingness to use steroid creams).
New Dermy doesn't like the high steroids and the constant steroid cream to the face. Hind sight, I realize that my skin issues had significantly worsened over time. Rheumy may not have intended for that much steroid cream to be used either. Ooops.
So, anyway ...she starts me on Plaquenil. I'm fine with that. I know that my PCP had wanted that several years ago anyway. Besides, it may lessen the amount of steroid dose packs etc ...
So here I am ... less than 2 months on it and my eyes are driving me nuts. Blurry vision, double vision, tired (eyes) all the time ... my eye glasses have gone from a 1.00 to a 2.00 (drug store version) just to be able to read. I've gone from using the glasses at night when I'm tired, to not being able to read anything without them.
It's a side effect of ... Plaquenil AND Requip (which I started in January at 2 mg)
BUT ... it is also a MAJOR symptom (a primary symptom) of Myasthenia Gravis.
The reading glasses ... I'm 43. At some point, I was going to need reading glasses ... it happens to the best of us. It evidently is a fact of life.
I've also been started on metformin ... the eyes could be an issue related to metformin ... or any of the issues related to why I need metformin.
Oh yeah, my crestor went from 5 mg to 20 mg since November. I have no idea if the eyes can be effected by Crestor or not.
I'm thinking my stomach issues are probably more in reaction to the significant changes in my drug regimine than an ulcer or endometriosis ... as I've thought about it ... Adding all those meds and changing doses in such a short time ...whose stomach would WANT to handle it?
Metformin and Requip are both very hard on tummy.
At some point ...someone has to cry UNCLE and say enough. I think, my body is doing just that. It may be sick and have it's issues, but there are only so many chemical fixes that can be done without causing more issues!